SP Premium
KITTIWAKES

SparkPoints
 

The battle against migraines & migraine drugs

Monday, February 20, 2012

After Sparkpeople helped me lose 25 1bs and get in the best shape of my life I stopped my daily habit of coming to the site. I happily didn't regain any weight for quite awhile and was very, very happy. So, what happened?

I began experiencing daily migraines. My migraines make me nauseous, confused, depressed, and fatigued. After a really bad one has hit I sometimes don't remember the names of people close to me. That's been the scariest thing of all. I can survive the pain (barely), but the cognitive problems that come with them have severely impacted my self-esteem. I'm no longer smart, clever, or great at my job. This has made me really depressed.

Migraines don't make me gain weight, but the migraine drugs my neurologist has put me on has caused me to put on the pounds. That coupled with the depression and lack of exercise has led me to a 40 1b gain.

I've asked my neurologist to switch drugs and she's put me on another drug that also has the side effect of making you gain weight. But, she's hopeful that I won't experience that side effect on this drug because it "acts differently" than the other drug. Fingers crossed.

If anyone happens upon this post and has some words of wisdom or advice for me that would be great. I'm hoping to get back into running as that is what helped me lose weight the last time. But, I had to get up to 6+ mile long runs each week before I lost the weight. I can't even imagine that right now with the migraines.
Share This Post With Others
Member Comments About This Blog Post

    Be the First to Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.